ArticleJournal of the American College of Emergency Physicians open2020
Rapid collapse of the inferior vena cava in a patient with cardiac arrest induced by anaphylactic shock after iodinated contrast medium injection.
Article in Journal of the American College of Emergency Physicians open, 2020. The graph could read no effect estimate from its abstract, so it casts no vote on the map. Cited by 2 papers.
What it found
Each row is one number read from the abstract, on the scale the paper reported it, with its interval. Left of the dashed line favours the treatment, right favours the comparator. Under each row is the sentence it came from. New to these charts? A ten-minute tutorial.
The abstract states no effect estimate the extractor could read, or names no intervention and outcome on the map, so this paper lights no cell and moves no belief. It is still indexed, cited and linked below.
The trial behind it
Trials whose registry record cites this paper, or whose number appears in the abstract. A trial that started after this paper was published is citing it as background, not reporting it.
Neither the registry nor the abstract names a trial number. If this is a trial report, that itself is worth knowing.
Who cites it
2 citing papers in PubMed, 2 citations in OpenAlex.
- Computed Tomographic Findings and Clinical Manifestations of Acute Severe Hypersensitivity to a Non-Ionic Iodinated Contrast Agent in a Castrated Male Dog: A Case Report.Animals : an open access journal from MDPI · 2026Article
- Rapid collapse of the inferior vena cava in a patient with cardiac arrest induced by anaphylactic shock after iodinated contrast medium injection.Journal of the American College of Emergency Physicians open · 2020Article
Corrections and comments
PubMed lists nothing against this paper. Absence here is not a guarantee, only a check that was made.
Authors and funding
3 authors at 1 institution in 1 country.
Funding
No grant is acknowledged in the PubMed record.
Abstract
Anaphylactic shock to contrast media can progress to cardiac arrest despite appropriate treatment. During anaphylactic shock to contrast media, rapid vasodilation and a massive fluid shift can occur. Here we report a patient who developed cardiac arrest induced by anaphylactic shock to iodinated contrast medium and exhibited rapid collapse of the inferior vena cava (IVC) on enhanced abdominal computed tomography (CT) images. The patient underwent postsurgical unenhanced and contrast-enhanced abdominal CT follow-up of cecum cancer. She had neither allergy nor medical history except for the cancer. She did not complain of any symptoms immediately after completion of the CT. However, she developed anaphylactic shock and pulseless electrical activity cardiac arrest only 2 minutes after finishing the CT despite appropriate treatment. Emergency physicians successfully treated the patient using advanced life support and targeted temperature management. She recovered with good overall and cerebral performance (Overall Performance Category (OPC) 1 and Cerebral Performance Category (CPC) 1). On the contrast-enhanced CT images, she exhibited rapid collapse of the IVC, although it was normal on the unenhanced CT images. The collapsed IVC is a good indicator of hypovolemia in patients with trauma. In this case, we considered that rapid vasodilation and a massive volume shift might have caused the collapsed IVC. This finding suggests the importance of aggressive volume resuscitation as well as epinephrine injection in patients with anaphylactic shock to contrast media. Furthermore, this finding occurred before the onset of clinical symptoms, and there is a possibility that it could be used as an indicator of anaphylactic shock to contrast media.
Indexed as
Identifiers
What OpenQuestion holds
Registered trials
Read under generation 80e0d062 · epoch 390. Bibliography from PubMed, PubMed Central and OpenAlex; grants from NIH RePORTER; trial links from ClinicalTrials.gov; estimates, votes and beliefs from the OpenQuestion graph.